Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 87, NWS Northern Indiana

May 28, 2011Allen County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 28, 2011, 10:02 PM EDT for Allen County, Ohio. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 10:02 PM EDT (02:02 UTC)
Expired
May 28, 2011, 10:15 PM EDT
In force
13 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Allen County, OH

The radar

The Cincinnati radar (KILN), 141 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WUUS53 KIWX 290202
SVRIWX
OHC003-290215-
/O.NEW.KIWX.SV.W.0087.110529T0202Z-110529T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1015 PM EDT

* AT 955 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  SEVERE STORM WAS LOCATED OVER SOUTHERN ALLEN COUNTY...OR 5 MILES
  SOUTHEAST OF LIMA...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHEASTERN ALLEN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...ALONG WITH DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4064 8388 4064 8394 4064 8403 4079 8406
      4082 8387 4065 8387
TIME...MOT...LOC 0202Z 260DEG 44KT 4072 8392
WIND...HAIL <50MPH 1.00IN

$$
1 follow-up statement
450 
WWUS53 KIWX 290212
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT SAT MAY 28 2011

OHC003-290222-
/O.EXP.KIWX.SV.W.0087.000000T0000Z-110529T0215Z/
ALLEN OH-
1012 PM EDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN COUNTY IN
WEST CENTRAL OHIO WILL EXPIRE AT 1015 PM EDT...

AT 1009 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
AND MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4064 8388 4064 8394 4064 8403 4079 8406
      4082 8387 4065 8387
TIME...MOT...LOC 0212Z 260DEG 44KT 4073 8376

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:39 PM EDT, 23 minutes earlier.

Area forecast discussion, May 28, 9:39 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
939 PM EDT SAT MAY 28 2011

.UPDATE...
STRONG LOW LEVEL MOISTURE TRANSPORT/CONVERGENCE AHEAD
OF LLJ FROM THE SRN PLAINS TO THE MID MS VALLEY COMBINED WITH WK
SHRTWV MOVG EAST ACROSS THE AREA HAS LED TO WIDESPREAD CONVECTION
ACROSS THE CWA THIS EVE. WITH PRECIP WATER >1.5" MOVG INTO THE
AREA AND SOME REPEAT ECHOES...HIGH RAINFALL RATES AND LOCALIZED
TOTALS OF 1-2" ON ALREADY SATURATED GROUND HAVE LED TO SOME
FLOODING IN THE AREA. EXPECT TSTMS TO MOVE OUT OF THE AREA
OVERNIGHT AS WK SHRTWV MOVES EAST OF THE AREA. UPDATED EARLIER
THIS EVE TO RAISE POPS AND EXPAND MENTION OF LOCALLY HEAVY RAIN TO
THE ENTIRE CWA.

&&

.AVIATION...
TERMINALS EXPECTED TO BE IFR IN SHOWERS/TSTMS THIS EVENING. LOW
CIGS AND SOME FOG LIKELY WILL CONT THROUGH SUNDAY MORNING AS WARM
FRONT LIFTS SLOWLY NORTH THROUGH THE AREA WITH LIGHT WINDS AND
SURFACE BASED INVERSION PERSISTING. VFR CONDITIONS EXPECTED BY
LATE MORNING AS FRONT MOVES SLOWLY NORTH AND MIXING INCREASES.
TSTMS PSBL SUNDAY AS WARM FRONT LIFTS NORTH AND AIRMASS
DESTABILIZES...BUT FOR NOW LEFT OUT OF TAFS AS COVERAGE SHOULD BE
SCT.

&&

.PREV DISCUSSION... /ISSUED 337 PM EDT SAT MAY 28 2011/

SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT.

..HEAVY RAIN THREAT AND POSSIBLE SEVERE STORMS TONIGHT INTO
SUNDAY...

AREA OF SHOWERS IS ENTERING SW PARTS OF THE CWA AS OF WRITING WAS
MOVING INTO SOUTHWESTERN AREAS. LIGHTNING NOTED EARLIER HAS ENDED AS
SHOWERS ENCOUNTERING LOWER INSTABILITIES AND SUPPORT AWAY FROM BEST
LLJ. AREAS OF STORMS ONGOING ACROSS PORTIONS OF CENTRAL AND EAST
CENTRAL ILLINOIS WHERE CLUSTER OF RATHER IMPRESSIVE LOOKING
SUPERCELLS HAVE BEEN MOVING EAST ACROSS THESE AREAS WHERE SVR WATCH
WAS JUST ISSUED. ADDITIONAL STORMS DEVELOPING ACROSS WEST CENTRAL
ILLINOIS INTO IOWA AND MISSOURI MOVING NORTHEAST. EXPECTING AREA
MOVING IN TO SLOWLY WEAKEN OVER TIME. WILL HANDLE WITH PRE 1ST
PERIOD.

NAM12/WRF POINTING TOWARDS CONVECTION ACROSS MISSOURI/IOWA/ILLINOIS
INCREASING AND MOVING ACROSS MAINLY NW HALF. HOWEVER BOTH MODELS
HAVE DONE POORLY HANDLING CONVECTION THAT WAS ALREADY UNDERWAY
SHORTLY AFTER 12Z SO CONFIDENCE IS LOW. LAST SEVERAL RUNS OF THE
HRRR HAVE HAD THE OVERALL IDEA ON CURRENT LAYOUT OF CONVECTION. THIS
MODEL TENDS TO DEVELOP SEVERAL WAVES OF SHOWERS AND STORMS AND FOCUS
THEM OVER TIME INTO SE AREAS. GIVEN RADAR TRENDS BOTH SCENARIOS ARE
PLAUSIBLE BUT CONCERNED THAT STRONGER CONVECTION ACROSS CENTRAL
ILLINOIS MAKE KEEP BEST FEED OF MSTR AND LL INFLOW LIMITED UNTIL
LATER TONIGHT. CAPES WILL BE RATHER LOW TONIGHT BEING NORTH OF THE
WARM FRONT BUT THREAT FOR HAIL AND HEAVY RAIN DEFINITELY EXISTS. ALL
SIGNS WOULD POINT TOWARDS SOME RATHER EFFICIENT PRECIP PRODUCING
STORMS TONIGHT GIVEN INCREASING FLOW AND PWATS ABOVE 1.5 INCHES
LATER TONIGHT INTO SUNDAY. WILL CONTINUE WITH LIKELY POPS FOR ALL
BUT FAR S LOCATIONS AND THROW IN MENTION OF HEAVY RAIN. CAT POPS
WILL LIKELY BE NEEDED AT SOME POINT BUT WITH CONVECTIVE EVOLUTION
NOT CLEAR FEEL IT IS BETTER TO HOLD OFF. SVR THREAT WOULD
EXIST...MAINLY IN THE FORM OF LARGE HAIL AND LOCALLY DAMAGING WIND
GUSTS GIVEN LIKELY ELEVATED NATURE. HYDRO CONCERNS LOOM GIVEN
SATURATED CONDITIONS. FFG GUIDANCE VALUES HAVE COME UP ACROSS THE
AREA BUT FEEL THEY SHOULD BE A BIT LOWER. AFTER GOOD COORDINATION
FROM SURROUNDING OFFICES WILL HOLD OFF ON ANY WATCHES UNTIL
EVOLUTION IS CLEARER. LOWS TONIGHT WILL BOTTOM OUT IN THE 60S.

WARM FRONT WILL MOVE THROUGH DURING THE DAY SUNDAY. MODELS WANT TO
SPEED THE FRONT NORTH BUT KEEP STRONG CAPPING BACK UNTIL LATE
AFTERNOON. CONCERNED THAT OVERNIGHT CONVECTION MAY SLOW THE
NORTHWARD MIXING OF THE FRONT. FAVORABLE SVR CONDITIONS COULD TAKE
SHAPE IN THE AFTERNOON DEPENDING ON PROXIMITY OF FRONT. WILL STICK
WITH IDEA OF PREV GRIDS AT THIS POINT WITH JUST A BIT OF A NORTHWARD
PUSH. AREAS IN THE WARM SECTOR SHOULD SEE NO PROBLEM CLIMBING INTO
THE 80S BUT AMOUNT OF CLOUD COVER AROUND INITIALLY MAY HINDER WARM
UP TILL AFTERNOON. ALL PCPN CHANCES WILL BE GONE SUNDAY NIGHT AS
STRONG EML WILL BE IN PLACE ACROSS THE AREA. LOWS WILL DROP BACK
INTO THE MIDDLE 60S.

LONG TERM...MONDAY THROUGH SATURDAY

FORECAST AREA WILL BE FIRMLY IN WARM SECTOR ON MONDAY WITH SFC WARM
FRONT EXPECTED TO STALL OR SLOW ACROSS THE NORTHERN GREAT LAKES
REGION. IMPRESSIVE MID LEVEL THERMAL RIDGING NOTED AMONG ALL
AVAILABLE GUIDANCE WITH 700 HPA TEMPS HOVERING IN THE +10 TO +12 DEG
CELSIUS RANGE. THUS...CAPPING SHOULD REMAIN IN PLACE ACROSS THE
LOCAL AREA ON MONDAY WITH CONTINUED SOUTH SOUTHWESTERLY FLOW. MIXING
NOT PARTICULARLY DEEP ON MONDAY GIVEN VERY WARM LOW/MID LEVELS BUT
EVEN MIXING TO 900 HPA SHOULD YIELD HIGHS AROUND 90. MAIN UPPER
LEVEL LOW ACROSS THE NORTHERN ROCKIES SHOULD BECOME MORE
PROGRESSIVE BY MONDAY NIGHT INTO EARLY TUESDAY AS AN UPPER LEVEL JET
STREAK CUTS THROUGH BASE OF THIS TROUGH AND LIFTS NORTHEAST THROUGH
THE NORTHERN PLAINS. SOME COOLING IN THE MIDLEVELS IS EXPECTED ON
TUESDAY AS MID LEVEL THERMAL RIDGE SHIFTS EAST OF THE AREA. BY LATE
TUESDAY AFTERNOON AS SFC TEMPERATURES WARM CLOSE TO 90 AGAIN...CIN
SHOULD BE QUITE SMALL...ESPECIALLY ACROSS NORTHWEST PORTIONS OF THE
FORECAST AREA WHERE SLIGHTLY COOLER MID LEVELS ARE EXPECTED. CHANCES
OF STORMS STILL APPEAR TO BE RATHER MINIMAL TUESDAY AFTERNOON GIVEN
SFC TROUGH AND STRONGER LOW LEVEL CONVERGENCE REMAINING TO THE
WEST...AND CONTINUED OVERALL WEAK MID/UPPER LEVEL FORCING.

UPPER LEVEL LOW WILL CONTINUE NORTHEASTWARD ACROSS SOUTHERN ONTARIO
TUESDAY NIGHT...EVENTUALLY DRAGGING COOL FRONT EASTWARD ACROSS THE
AREA OVERNIGHT. HOWEVER...BEING SO FAR DIVORCED FROM STRONGER
FORCING ACROSS NORTH CENTRAL TIER OF CONUS/SOUTH CENTRAL
CANADA....FRONTAL CONVERGENCE APPEARS TO BE QUITE WEAK ON TUESDAY
NIGHT. WHILE CAP DOES ERODE LATE TUESDAY AFTERNOON/TUESDAY EVENING
HAVE SOME CONCERN THAT STABILIZING BOUNDARY LAYER WILL OFFSET
INCREASED INSTABILITY GAINED FROM CAP EROSION. STILL FEEL THAT
BETTER CHANCE OF STORMS WILL REMAIN WEST AND NORTH OF THE FORECAST
AREA TUESDAY AFTERNOON AND TUESDAY NIGHT BUT WILL AT LEAST MAINTAIN
LOW CHANCE MENTION FOR TSRA DURING THIS PERIOD.

A SECONDARY UPPER TROUGH WILL PASS THROUGH GREAT LAKES REGION ON
WEDNESDAY ALLOWING FOR BACK DOOR COOL FRONT TO DROP SOUTHWARD ACROSS
THE AREA PROVIDING COOLER CONDITIONS FOR THURSDAY WITH HIGHS
GENERALLY ONLY IN THE MID 70S BY THIS TIME...ALTHOUGH COOLER CLOSER
TO LAKE MICHIGAN WITH ONSHORE FLOW BEHIND THIS BOUNDARY. MID LEVEL
HEIGHT RISES BEGIN TO MOVE BACK IN FOR FRIDAY...AND SOME CONCERN AS
THIS OCCURS COULD GET A PERIOD OF STRONGER LOW LEVEL THETAE
ADVECTION THAT COULD PRODUCE ENOUGH INSTABILITY/FORCING FOR THREAT
OF SOME SHOWERS AND THUNDERSTORMS. HOWEVER AT THIS FORECAST DISTANCE
AND SOME LOWER CONFIDENCE IN TIMING THIS STRONGER FORCING HAVE OPTED
TO OMIT FOR NOW.

12Z GFS HAS TRENDED MORE TOWARD ECMWF IDEA IN TERMS OF LESS
AMPLITUDE WITH NEXT EASTERN PACIFIC RIDGE RIDER FOR THE END OF THE
WEEK INTO NEXT WEEKEND...WITH MAINTENANCE OF STRONGER UPPER RIDGING
ACROSS THE CENTRAL PART OF THE COUNTRY. SHOULD SEE A SLOW MODERATION
IN TEMPERATURES AS THIS RIDGE SLOWLY SHIFTS EASTWARD TOWARD THE END
OF THE PERIOD...ALTHOUGH SETUP DOES SEEM CONDUCIVE FOR MORE WEAK
BACKDOOR COLD FRONTS WITH POTENTIAL WAVES DIVING THROUGH NORTHERN
GREAT LAKES AND NORTHEAST CONUS THAT COULD FURTHER DELAY THIS
WARMING. NORTHWEST UPPER FLOW DOWNSTREAM OF THIS RIDGE AXIS COULD
ALSO LEAVE THE AREA VULNERABLE TO A COUPLE OF PERIODS OF THUNDER
CHANCES...BUT VERY DIFFICULT AT THIS TIME TO TRY AND ASSESS THIS
POTENTIAL...SO WILL LEAVE DAYS 6 AND 7 DRY AT THIS TIME AND WAIT FOR
SOME CONSISTENCY IN MEDIUM RANGE MODELS BEFORE INSERTING POPS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...DENSE FOG ADVISORY UNTIL 9 AM EDT SUNDAY FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...MARSILI
AVIATION...JT
Hazardous weather outlook, May 28, 3:58 PM EDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT SAT MAY 28 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-292000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
358 PM EDT SAT MAY 28 2011 /258 PM CDT SAT MAY 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY TONIGHT. HEAVY RAINFALL WILL BE THE
MAIN THREAT WITH ADDITIONAL FLOODING POSSIBLE IN SOME AREAS. SOME
OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY
NIGHT. SOME STORMS SUNDAY COULD BECOME SEVERE GENERALLY ALONG AND
NORTH OF HIGHWAY 6.

HOT AND HUMID CONDITIONS WILL ARRIVE MONDAY AND TUESDAY...
RESULTING IN HEAT INDICIES INTO THE MIDDLE TO POSSIBLY UPPER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-292000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 PM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY...WITH STORMS LIKELY
TONIGHT. SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS TO 50 KNOTS
ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY AND AGAIN TUESDAY INTO TUESDAY
NIGHT. SOME STORMS SUNDAY MAY BECOME SEVERE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, May 28, 8:48 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
848 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLOOD            MARION                  40.56N  85.66W
05/28/2011                   GRANT              IN   LAW ENFORCEMENT

            COUNTY WIDE MINOR FLOODING. MANY STREETS FLOODED IN
            CITY OF MARION

&&

EVENT NUMBER IWX1100933

CEO
Local storm report, May 28, 8:50 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     FLOOD            HUNTINGTON              40.88N  85.50W
05/28/2011                   HUNTINGTON         IN   EMERGENCY MNGR

            MINOR FLOODING ON RURAL ROADS ON NORTH SIDE OF THE
            COUNTY

&&

EVENT NUMBER IWX1100934

CEO
Special weather statement, May 28, 9:13 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
913 PM EDT SAT MAY 28 2011

INZ017-018-024>027-OHZ015-024-290145-
ADAMS IN-ALLEN IN-HUNTINGTON IN-PAULDING OH-VAN WERT OH-WABASH
IN-WELLS IN-WHITLEY IN-
913 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WABASH COUNTY IN
NORTH CENTRAL INDIANA...AND NORTHERN WELLS...NORTHERN ADAMS...
NORTHERN HUNTINGTON...SOUTHERN WHITLEY AND ALLEN COUNTIES IN
NORTHEAST INDIANA...AND WESTERN PAULDING AND NORTHERN VAN WERT
COUNTIES IN WEST CENTRAL OHIO...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OSSIAN...MOVING EAST AT 50 MPH. ANOTHER
LINE OF THUNDERSTORMS WAS LOCATED FROM COLUMBIA CITY TO URBANA.

UP TO DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONROEVILLE AND WOODBURN...
  CONVOY...
  PAYNE AND ANTWERP...
  PAULDING...
  DIXON...TOWNLEY AND HARLAN...
  MCGILL... EDGERTON...
  FORT WAYNE...

LAT...LON 4090 8444 4074 8532 4091 8579 4117 8561
      4124 8451
TIME...MOT...LOC 0111Z 258DEG 42KT 4093 8496
Local storm report, May 28, 9:21 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
921 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HEAVY RAIN       MARION                  40.56N  85.66W
05/28/2011  M1.65 INCH       GRANT              IN   TRAINED SPOTTER

            STORM TOTAL

&&

EVENT NUMBER IWX1100935

CEO
Special weather statement, May 28, 9:55 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
955 PM EDT SAT MAY 28 2011

INZ018-OHZ015-016-024-025-290230-
ALLEN OH-ALLEN IN-PAULDING OH-PUTNAM OH-VAN WERT OH-
955 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHEASTERN ADAMS AND
SOUTHEASTERN ALLEN COUNTIES IN NORTHEAST INDIANA...AND ALLEN...
SOUTHERN PAULDING...VAN WERT AND PUTNAM COUNTIES IN WEST CENTRAL
OHIO...

AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS 6 MILES NORTHEAST OF VAN WERT...3 MILES
SOUTHWEST OF LIMA... AND 7 MILES EAST OF FORT WAYNE...MOVING EAST AT
55 MPH. FREQUENT LIGHTNING STRIKES...DIME SIZED HAIL... AND VERY
HEAVY RAIN WILL ACCOMPANY THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LIMA AND FORT SHAWNEE...
  OTTAWA...
  BLUFFTON...
  KALIDA...CONTINENTAL AND ELIDA...
  COLUMBUS GROVE AND GLANDORF...
  PANDORA...

LAT...LON 4064 8410 4066 8411 4065 8421 4069 8422
      4068 8444 4073 8445 4072 8454 4083 8473
      4088 8480 4092 8480 4092 8486 4094 8489
      4112 8490 4109 8387 4065 8387
TIME...MOT...LOC 0153Z 266DEG 47KT 4094 8434
Local storm report, May 28, 10:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     HAIL             LIMA                    40.74N  84.11W
05/28/2011  M1.00 INCH       ALLEN              OH   LAW ENFORCEMENT

&&

EVENT NUMBER IWX1100936

CEO

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 9:13 PM EDTSpecial Weather StatementIWXPaulding32 min
May 28, 9:55 PM EDTSpecial Weather StatementIWXAllen, Putnam, Van Wert35 min
May 28, 10:09 PM EDTAreal Flood AdvisoryIWXPaulding, Putnam, Van Wert51 min
May 28, 10:21 PM EDTSevere Thunderstorm WarningIWXPutnam24 min
May 29, 1:56 PM EDTFlash Flood WatchIWXAllen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more5 hr
May 29, 4:11 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding, Williams49 min
May 29, 4:39 PM EDTTornado WarningIWXFulton, Williams51 min
May 29, 4:56 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.